Oregon, 2006

Wildfire in Oregon, July 23 to 31, 2006

July 23 to 31, 2006 · NWS PDT · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 22, 7:40 PM PST, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 22, 7:40 PM PST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
840 PM PDT SAT JUL 22 2006

.UPDATE...CLOUDS ASSOCIATED WITH A WEAK DISTURBANCE ARE MOVING NORTH
OUT OF THE YAKIMA VALLEY. A FEW SHOWERS ON RADAR REMAIN OVER THE
KITTITAS VALLEY. FORECAST WAS UPDATED EARLIER TO REFLECT THESE
EVENING SHOWERS. THUNDERSTORMS IN LAKE AND HARNEY COUNTY ARE
MOVING NORTH. EXPECT THESE THUNDERSTORMS DISSIPATE AFTER
SUNDOWN...BUT THEY MAY MOVE INTO SOUTHERN DESCHUTES...CROOK...AND
GRANT COUNTIES BEFORE THEY DISSIPATE. CURRENT FORECAST REFLECTS
THIS POSSIBILITY. WILL UPDATE LATER TO REMOVE EVENING SHOWERS IN
KITTITAS COUNTY AND THUNDERSTORMS IN SOUTHERN AREAS.

TEMPERATURES WILL REMAIN IN THE UPPER 90S TO LOWER 100S SUNDAY
WITH THE UPPER LEVEL RIDGE OVER THE AREA. SINCE MOISTURE ROTATING
AROUND THE UPPER LEVEL RIDGE REACHED SOUTHERN OREGON TODAY ISOLATED
TO SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON/EVENING
IN CENTRAL OREGON AND THE NORTHEAST OREGON MOUNTAINS WHEN THE HEAT
CREATES UNSTABLE CONDITIONS. COONFIELD

&&

.PREV DISCUSSION... (ISSUED 210 PM PDT SAT JUL 22 2006)

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...WEAK DISTURBANCE MOVING
NORTHWARD ALONG CASCADES. SHOULD BE OUT OF THE AREA BY LATE EVENING
THEN MAINLY CLEAR SKIES OVERNIGHT. SHOULD SEE FAIRLY WARM MORNING
LOWS SIMILAR TO TODAY...EVEN IN THE HIGHER TERRAIN AS SUBSIDENCE
INVERSION HAS LOWERED. FOR SUNDAY HIGH TEMPS INTO THE 90S/100S. DEW
POINTS ARE UP AND MAY SEE ISOLATED THUNDERSTORMS DEVELOP DURING THE
AFTERNOON. HEAT ADVISORY CONTINUES FOR MUCH OF THE AREA. WEAK UPPER
TROUGH APPROACHES FROM THE WEST ON MONDAY. THIS FEATURE WILL GIVE
CHANCE OF THUNDERSTORMS MOSTLY OVER THE SOUTHERN AND EASTERN
MOUNTAINS. COULD SEE SOME MINOR COOLING VICINITY CASCADES WITH
INCREASED GRADIENTS AND MORE WESTERLY WINDS BY AFTERNOON. HEAT
ADVISORY WILL STAY IN EFFECT FOR BASIN ZONES.   94

LONG TERM...WEDNESDAY THROUGH SATURDAY. A DISTURBANCE WILL MOVE
ACROSS THE PACNW WEDNESDAY AND WEAKEN THE RIDGE OF HIGH PRESSURE
WEDNESDAY. AFTERNOON TEMPERATURES SHOULD BE A FEW DEGREES LOWER THAN
THE PREVIOUS DAY BUT STILL REMAIN ABOVE NORMAL. THE HIGH PRESSURE
WILL TRY TO REMAIN IN CONTROL OF THE AREAS WEATHER KEEPING THE TWO
STATE AREA DRY INTO THE WEEKEND WITH TEMPERATURES CONTINUING TO RISE
INTO THE 90S EACH AFTERNOON.

AVIATION...OUTSIDE OF A FEW CB NEAR TAF SITE KRDM UNTIL 05Z...VFR
CONDITIONS SHOULD PERSIST FOR THE NEXT 24 HOURS ACROSS ALL TAF SITES
AND TWEB ROUTES.

FIRE WEATHER...DROPPED TODAYS FIRE WEATHER WATCH EARLIER TODAY AS
CLOUDS HAD REMAINED OVER-DEVELOPED THROUGH THE NIGHT. THIS INHIBITED
TODAYS THUNDERSTORM LIGHTNING FREQUENCY AND COVERAGE. AS OF NOW...
HAVE LEFT IN ISOLATED COVERAGE FOR ZONES 611...SOUTHERN THIRD OF 630
AND SOUTHERN QUARTER OF 632 AS DAYTIME HEATING BEHIND THE PASSING
SHIELD COULD TRIGGER CONVECTION.

TOMORROWS WATCH REMAINS IN EFFECT. THE BULK OF MONSOON MOISTURE NOW
LOOKS TO BE HELD SOUTHEAST OF OUR AREA...BUT A LACK OF CLOUD COVER
MAY AGAIN ENHANCE HEATING ENOUGH TO TRIGGER CONVECTION. SURFACE
DEWPOINTS ARE ON THE RISE AS WELL. WILL REASSESS THE NEED FOR THE
WATCH WITH TOMORROW MORNINGS FIRE WEATHER PACKAGE. JBONK

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR .

     HEAT ADVISORY UNTIL 8 PM PDT SUNDAY FOR ORZ041-ORZ043-ORZ049-
     ORZ506.

     HEAT ADVISORY UNTIL 8 PM PDT MONDAY FOR ORZ042-ORZ044-ORZ501-
     ORZ504-ORZ505.

WA...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR .

     HEAT ADVISORY UNTIL 8 PM PDT SUNDAY FOR WAZ024-WAZ026-WAZ502.

     HEAT ADVISORY UNTIL 8 PM PDT MONDAY FOR WAZ027-WAZ028-WAZ029.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/76/76
Hazardous weather outlook, Jul 22, 1:31 PM PST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
231 PM PDT SAT JUL 22 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-231230-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
231 PM PDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
     SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA
     VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE
     BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
     OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
     BASIN OF OREGON, GRANDE RONDE VALLEY, FOOTHILLS OF THE BLUE
     MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
     COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

HIGH PRESSURE WILL CONTINUE OVER THE PACIFIC NORTHWEST TODAY.
AFTERNOON TEMPERATURES WILL AGAIN BE HOT FOR MOST OF THE REGION.
THUS...A HEAT ADVISORY REMAINS IN EFFECT FOR MANY LOCATIONS IN
NORTHEAST OREGON AND SOUTHEAST WASHINGTON. FOR THE LATEST
DETAILS...PLEASE REFER TO PRODUCT PDXNPWPDT (WWUS76 KPDT).

WEATHER DISTURBANCES ALONG WITH THE HOT TEMPERATURES WILL BRING
UNSTABLE CONDITIONS FOR CENTRAL OREGON THIS AFTERNOON. THUNDERSTORMS
WITH VERY LITTLE TO NO RAIN ARE POSSIBLE NEAR THE OREGON CASCADE
MOUNTAINS AND IN CENTRAL OREGON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT SUNDAY
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
     SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA
     VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE
     BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
     OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
     BASIN OF OREGON, GRANDE RONDE VALLEY, FOOTHILLS OF THE BLUE
     MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
     COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

EXCESSIVE HEAT MONDAY
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, YAKIMA VALLEY,
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
     OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER
     AND SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN

HIGH PRESSURE WILL KEEP HOT CONDITIONS FOR MUCH OF THE AREA THROUGH
MONDAY. ON TUESDAY...THE HIGH PRESSURE WILL WEAKEN AND TEMPERATURES
WILL BEGIN TO COOL OFF EACH DAY THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Central Oregon

When
July 23, 12:00 AM PST to July 31, 11:59 PM PST
Where
Central Oregon forecast zone
Reported by
NEWSPAPER

The Black Crater fire 7 miles southwest of Sisters was lightning caused and had burned 9200 acres by July 31 and continued into August. Portions of the town of Sisters were evacuated as the fire threatened structures.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526292.